Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Fever. On nurofen. Having red cheeks and diarrhoea, nose blocked, drinking lots of fluid. Not cured

Hello, my 5 year old son has a temperature which i ve been treating with nurofen as per instructions on the bottle, his cheeks are red and he had a bout of diarohea yesterday evening. I m ensure he s eating little amounts often and drinking lots of fluid (water and milk) his nose is blocked and he s resting a lot, when he does get up from bed, I m ensuring he s cool and gets some fresh air in the garden, my initial reaction was it was just a cold . however, his urine is off colour and smells and his temperature is not returning to normal, this is his third day.
Asked On : Tue, 19 Jun 2012
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

It appears your son is suffering with an infection of upper respiratory system. Though it is virus (flu) that commonly causes such infections, we often find bacterial secondary infection associated with it.

As it is already past 3 days since his first symptoms, a course of antibiotic might be needed.

Off colour and smelly urine indicates that your son is passing concentrated urine. It is a common association during an active infection. It would settle down slowly.

You are doing the right thing by feeding him with plenty of fluids. In addition I also recommend you to take him to a local doctor / pediatrician who can start him on oral antibiotics such as pencillin or cephalosporin group of drugs. Antihistamine and steam inhalation will also benefit him.

Hope this helps.

I wish your son a speedy recovery.

Answered: Wed, 20 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor